MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the goal was to land the pipeline at the internal carotid artery (ica) terminus distally and allow the pipeline to cover the neck of the aneurysm and end proximally around the ophthalmic segment.The first pipeline would not open distally.There were repeated attempts to recapture and re-deliver this device although it was not opening at all.The first pipeline was then removed and a 5x12 pipeline device was attempted.The second pipeline also showed the same laziness to open distally and was also given multiple attempts to re-capture and deliver.The second pipeline was also removed successfully.It was then decided to stop for the night and attempt a 3rd attempt the next day.On the next day, they were successful in implanting a 4.5 x 12 pipeline in the target landing area.The phenom plus catheter that was used was accidentally discarded.Both pipelines were used for an indication that is approved and the pipelines and any accessory devices were prepared as indicated in the ifu.The catheters were flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.  the patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the right posterior communicating artery with a max diameter of 8 mm and a 4 mm neck diameter.The landing zone was 3.8 mm at the distal end and 4.4 mm at the proximal end.It was noted the patient's vessel tortuosity was severe.Access vessel was the right femoral artery.Dapt was administered.The device was fully apposed post procedure.
 
Additional Manufacturer Narrative
H3: analysis of the ped2-500-10 (lot#: b418903) found the phenom-27 micro catheter to be compatible for use with the pipeline flex embolization device.No bends or kinks were found with the pipeline pushwire.The hypotube and ptfe were found to be intact and with blood residue.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves appeared to be in good condition.The tip coil was found to be intact.The proximal braid end was found to be opened and frayed.The distal braid end was found to be opened and frayed.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as pipeline flex braid ends were found to be open.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received from the manufactures representative (rep) who reported that the pipeline was not placed in a vessel bend when it failed to open, it was in a straight segment.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15569091
Report Number2029214-2022-01684
Device Sequence Number6585479
Product Code OUT
UDI-Device Identifier00763000284671
UDI-Public00763000284671
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model NumberPED2-500-10
Device Catalogue NumberPED2-500-10
Device Lot NumberB418903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale